Wyoming, 2011

High Wind in Wyoming, January 1 to 2, 2011

January 1 to 2, 2011 · NWS CYS · 7 events in 5 counties and zones

Winds in the mid and upper levels of the atmosphere increased and combined with a large surface pressure difference and produced strong winds through the wind corridor of southeast Wyoming.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Winds in the mid and upper levels of the atmosphere increased and combined with a large surface pressure difference and produced strong winds through the wind corridor of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 31, 11:39 PM MST, 21 minutes earlier.

Area forecast discussion, Dec 31, 11:39 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 PM MST FRI DEC 31 2010

.UPDATE...WINDS HAVE INCREASED OVER AND NEAR THE SOUTHERN LARAMIE
RANGE AND THE KARL AREA.  OTHERWISE...CY=URRENT FORECAST IS IN GOOD
SHAPE.

&&

.AVIATION...06Z TAF ISSUANCE...
LOWER CEILINGS AND VISIBILITIES IN SNOW AND BLOWING SNOW WILL CONTINUE
THROUGH 10Z OVER THE NORTH AND EAST PARTS OF THE PANHANDLE.  WINDS
AND BLOWING SNOW WILL BE THE MAIN ISSUE OVER THE REST OF THE CWA
THROUGH 00Z SUNDAY.  WIND GUSTS WILL BE AS HIGH AS 45 KNOTS ALONG AND
WEST OF THE LARAMIE RANGE THROUGH SATURDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED 403 PM MST FRI DEC 31 2010/...

SHORT TERM...LATE THIS AFTERNOON THROUGH SUNDAY...MAIN FORECAST
CONCERN IS THE MAJOR WINTER STORM EXITING THE REGION THIS
AFTERNOON AND INTO TONIGHT. THIS STORM WILL CONTINUE TO BRING
BLIZZARD CONDITIONS ACROSS WESTERN NEBRASKA WITH OBSERVATIONS
ACROSS THAT AREA SHOWING VISIBILITIES DOWN TO A QUARTER MILE AND
HEAVY SNOW FROM CHADRON SOUTHWARD TO SIDNEY...WHERE SNOW DRIFTS AS
HIGH AS 4 FEET HAVE BEEN REPORTED IN THE REGION. KEPT THE BLIZZARD
WARNING GOING UNTIL MIDNIGHT TONIGHT SINCE CONDITIONS WILL LIKELY
NOT IMPROVE OVER THE NEXT SEVERAL HOURS. ALSO KEPT THE BLIZZARD
WARNING FOR THE ZONES BORDERING WESTERN NEBRASKA...INCLUDING
EXTREME EASTERN LARAMIE COUNTY...GOSHEN COUNTY...AND NIOBRARA
COUNTY WITH OBS SHOWING NEAR BLIZZARD CONDITIONS IN THOSE
LOCATIONS WITH SNOW CONTINUING TO FALL. FOR THE REMAINDER OF
SOUTHEAST WYOMING...CANCELLED THE BLIZZARD WARNING ALONG I25 FROM
CHEYENNE TO DOUGLAS SINCE VISIBILITIES HAVE IMPROVED AND THE
WINTER STORM WARNING WEST OF THE LARAMIE RANGE EARLY TODAY. FOR
WESTERN NEBRASKA...EXPECT AN ADDITIONAL 2 TO 5 INCHES OF SNOW
BEFORE THE STORM SYSTEMS PUSHES INTO THE GREAT LAKES REGION LATE
TONIGHT. FURTHER TO THE WEST IN WY...UP TO ONE INCH OF SNOW IS
POSSIBLE MAINLY ALONG THE NEBRASKA BORDER. KEPT THE BLIZZARD
WARNING GOING FOR THE SOUTHERN LARAMIE RANGE WITH VEDAUWOO AND THE
I80 SUMMIT STILL SHOWING WHITE OUT CONDITIONS DUE TO VERY STRONG
WINDS AND SNOW.

ALTHOUGH THE SNOW WILL DIMINISH IN INTENSITY THIS EVENING...THE
PRIMARY HAZARD WILL SHIFT TOWARD DANGEROUSLY COLD WIND CHILLS AND
BLOWING SNOW. OBSERVATIONS ACROSS WYOMING HAVE SHOWN TEMPS BARELY
WARMING AT ALL AS THE ARCTIC AIRMASS ESTABLISHES ITSELF OVER THE
REGION. VERY GUSTY WINDS UP TO 59 MPH HAVE BEEN OBSERVED THIS
AFTERNOON...PRODUCING WIND CHILLS ALREADY AS LOW AS 30 TO 40 BELOW
ZERO IN THE MIDDLE OF THE AFTERNOON. EVEN THOUGH WINDS ARE
EXPECTED TO SUBSIDE BRIEFLY TONIGHT...MODELS SHOW WINDS INCREASING
ONCE AGAIN BY EARLY SATURDAY MORNING AS A 1035MB SURFACE HIGH NUDGES
EASTWARD OVER WESTERN WYOMING AND WESTERN COLORADO...INCREASING THE
PRESSURE GRADIENT OVER THE AREA. ISSUED A WIND CHILL WARNING FOR
ALL THE AREAS THAT DO NOT CURRENTLY HAVE A BLIZZARD WARNING. WILL
LIKELY ISSUE A WIND CHILL WARNING OR ADVISORY ONCE THE BLIZZARD
CONDITIONS IMPROVE ACROSS THE EASTERN ZONES BY THIS EVENING OR
LATER TONIGHT. IN ADDITION...BLOWING SNOW WILL CONTINUE TO BE A
PROBLEM ACROSS MOST OF THE AREA WITH REDUCED VISIBILITIES AND
LOCALIZED AREAS NEAR WHITE OUT CONDITIONS AT TIMES. WAS
CONSIDERING A WINTER WEATHER ADVISORY FOR BLOWING SNOW...BUT
BELIEVE THE DANGEROUS WIND CHILLS SHOULD BE THE PRIMARY CONCERN
THROUGH TONIGHT.

BY SATURDAY AND SUNDAY...DRIER WEATHER IS EXPECTED AS THE STRONG
STORM SYSTEM WEAKENS AND PUSHES NORTHWARD INTO CANADA FOR THE
WEEKEND. HOWEVER...A PROLONGED PERIOD OF BLOWING SNOW AND WINDS
ARE EXPECTED...ESPECIALLY ACROSS WYOMING. BY SATURDAY NIGHT AND
SUNDAY MORNING...MODELS SHOW A STRONG LLVL PRESSURE GRADIENT
DEVELOPING ONCE AGAIN AS A WEAK SHORTWAVE TROUGH DIGS SOUTHWARD
INTO COLORADO ON THE BACKSIDE OF THE MAIN UPPER LEVEL LOW MOVING
INTO CANADA. GFS AND NAM SHOW 700MB WINDS INCREASING TO 55 KTS
WITH A STRONG SURFACE PRESSURE GRADIENT. MAY NEED HIGH WIND
HEADLINES BY EARLY SUNDAY MORNING FOR STRONG GUSTY WINDS. ADDED
BLOWING SNOW IN THE FORECAST FOR LATE SATURDAY/EARLY SUNDAY AS
WELL. TEMPERATURES WILL MODERATE A BIT BY SUNDAY...BUT STILL
REMAIN 10 TO 15 DEGS BELOW NORMAL.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
THE UPPER LOW THAT BROUGHT ALL OF THE WINTRY WEATHER TO SOUTHEAST
WYOMING/WESTERN NEBRASKA ON NEW YEARS EVE WILL ACTUALLY BECOME THE
SEASONAL HUDSON BAY VORTEX BY EARLY NEXT WEEK. FURTHER WEST...A REX
BLOCKING PATTERN WILL SET UP ACROSS THE ERN PACIFIC/WRN CONUS
THROUGH THE MIDDLE OF NEXT WEEK. THESE TWO FEATURES WILL COMBINE TO
YIELD NORTHWEST FLOW THAT WILL PERSIST ALL OF NEXT WEEK. BOTH THE
12Z GFS/ECMWF DEPICT A WEAK SHORTWAVE SWEEPING THROUGH THE AREA
SUNDAY NIGHT/MONDAY MORNING. MOISTURE WILL BE VERY AND THERMAL
ADVECTION WILL BE NEARLY NEUTRAL...SO NOT MUCH OF AN IMPACT TO
SENSIBLE WEATHER OUTSIDE PERHAPS SOME INCREASE IN CLOUD COVER.
MODELS ALSO SUGGEST A PROLONGED PERIOD OF BREEZY CONDITIONS FOR
AREAS IN THE WIND CORRIDOR. MEDIUM RANGE GUIDANCE BECOMES OUT OF
PHASE QUICKLY BY TUESDAY NIGHT. THE 12Z GFS MAINTAINS THE UPPER
CUT-OFF OFF THE SOUTHERN CALIFORNIA COAST...WHILE THE 12Z ECWMF
ABSORBS THE UPPER CUT-OFF INTO THE NORTHWEST FLOW. CONFIDENCE DROPS
OFF RAPIDLY TOWARDS THE MIDDLE AND END OF NEXT WEEK GIVEN MODEL
INCONSISTENCIES. SO FOR NOW HAVE KEPT THE FORECAST DRY AND TRENDED
TEMPERATURES BACK TOWARDS CLIMATOLOGY NORMS GIVEN MODEL
UNCERTAINTIES.

AVIATION...18Z TAFS...
ONGOING WINTER STORM WILL CONTINUE TO LIFT OFF TO THE NORTHEAST OUT
ONTO THE PLAINS THROUGH TONIGHT. LIFR/IFR CONDITIONS IN BLOWING AND
FALLING SNOW WILL PERSIST AT NEBRASKA TERMINALS THROUGH EARLY THIS
EVENING...BEFORE SLOWLY LIFTING INTO MVFR/VFR CONDITIONS BY LATE
EVENING OR OVERNIGHT. THE FALLING SNOW IS GRADUALLY COMING TO AN END
AT WYOMING AIRPORTS...HOWEVER NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL CONTINUE TO REDUCE VISIBILITIES SIGNIFICANTLY
IN BLOWING SNOW THROUGH THE REST OF TODAY. VFR CONDITIONS WILL
RETURN LATE TONIGHT THROUGH SATURDAY MORNING.

FIRE WEATHER...NO FIRE WEATHER CONCERNS WITH VERY COLD
TEMPERATURES ACROSS THE FORECAST AREA...AND ACCUMULATING SNOWFALL
ACROSS WESTERN NEBRASKA AND EXTREME SOUTHEAST WYOMING INTO THIS
EVENING. TEMPERATURES WILL WARM INTO NEXT WEEK...BUT STILL REMAIN
NEAR OR SLIGHTLY BELOW NORMAL WITH DRIER WEATHER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING UNTIL NOON SATURDAY FOR WYZ101-WYZ102-WYZ103-
     WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-
     WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...WIND CHILL WARNING UNTIL NOON SATURDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/AVIATION...TJT
LONG TERM...HAHN
UPDATE...WEILAND
Hazardous weather outlook, Dec 31, 3:32 PM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MST FRI DEC 31 2010

WYZ101-103>107-109>115-117-118-012245-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...FOR
AREAS ALONG AND WEST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR WIND CHILL READINGS BETWEEN
25 TO 40 BELOW ZERO. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY LATE
THIS EVENING...WINDS ARE FORECAST TO INCREASE ONCE AGAIN BY EARLY
SATURDAY MORNING. THE VERY COLD TEMPERATURES COMBINED WITH STRONG
GUSTY WINDS WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES
THROUGH SUNRISE ON SATURDAY. GUSTY WINDS WILL ALSO PRODUCE AREAS
OF BLOWING SNOW...WITH VISIBILITIES LOWERING TO ONE MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-012245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING EAST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WILL CONTINUE THROUGH THIS EVENING...CREATING
WIDESPREAD MODERATE SNOW AS IT MOVES NORTHEASTWARD INTO THE GREAT
LAKES REGION BY TONIGHT. STRONG NORTH TO NORTHWEST WINDS WILL
CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT CONDITIONS
THIS EVENING BEFORE VISIBILITIES GRADUALLY IMPROVE LATER TONIGHT.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONALLY...WIND CHILL VALUES WILL REMAIN BETWEEN 20 TO 30
BELOW ZERO THROUGH THE NIGHT. PROLONGED EXPOSURE TO THESE TYPE OF
WIND CHILLS WILL CAUSE FROST BITE TO EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTER COLD WIND CHILLS BETWEEN 15 TO 30 DEGREES BELOW ZERO ARE
EXPECTED TO LINGER INTO SUNDAY MORNING. A SLIGHT WARMING TREND IS
FORECAST FOR SUNDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TOTAL SNOW ACCUMULATIONS
SATURDAY MORNING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ116-012245-
SOUTH LARAMIE RANGE-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERSTATE 80 SUMMIT
INCLUDING HAPPY JACK ROAD WEST OF CHEYENNE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOWFALL WILL GRADUALLY COME TO AN END THIS EVENING.
HOWEVER...STRONG WINDS WILL RESULT IN BLOWING SNOW CREATING
VISIBILITIES NEAR ZERO AT TIMES ALONG THE SOUTHERN LARAMIE RANGE.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION OR WIND SPEEDS WOULD BE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 31, 11:00 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MST FRI DEC 31 2010

WYZ110-116-117-010900-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1100 PM MST FRI DEC 31 2010

...STRONG WINDS HAVE DEVELOPED OVER AND NEAR THE LARAMIE RANGE
AND THE ARLINGTON AREA...

AT 1041 PM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 50 MPH
OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON
AREA. AT THAT TIME...ARLINGTON HAD A WIND GUST TO 50 MPH AND
VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 49 MPH.

THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF
TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL
CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN
30 AND 40 BELOW ZERO.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON ON SATURDAY.

WEILAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
January 1, 12:00 AM MST to January 2, 7:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT sensor at Arlington had either sustained winds in excess of 40 mph or gusts in excess of 58 mph through the period with a peak gust of 68 mph 2/0421-0446 MST.

High Wind, South Laramie Range Foothills

When
January 1, 12:00 AM MST to 8:00 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

UP railroad sensor at Emkay recorded sustained winds in excess of 40 mph or gusts in excess of 58 mph through the period with a peak gust of 65 mph 1/0400 MST.

High Wind, South Laramie Range

When
January 1, 10:32 AM MST
Where
South Laramie Range forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensor at Vedauwoo recorded a peak gust of 58 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
January 1, 3:55 PM MST to January 2, 8:25 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

WYDOT sensor at Bordeaux recorded a peak gust of 73 mph 2/0430-0435 MST.

High Wind, Ferris/Seminoe/Shirley Mountains

When
January 1, 11:06 PM MST to January 2, 11:00 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Sensor near Muddy Gap recorded a peak gust of 70 mph on 2/0650 MST. First occurrence of strong winds was a gust of 58 mph at 1/2306 MST.

High Wind, South Laramie Range Foothills

When
January 2, 12:45 AM MST to 1:55 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

UP railroad sensor at Emkay measured sustained winds of 40 mph.

High Wind, South Laramie Range

When
January 2, 7:26 AM MST to 7:31 AM MST
Where
South Laramie Range forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensor at Pumpkin Vine recorded a peak gust of 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268458, 268468, 268462, 268365, 268360, 268470, 268464.